Alert archive / Alabama / Special Weather Statements in 2018
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jun 2, 2018, 3:17 PM CDT for Covington County, Alabama. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2018, 3:17 PM CDT (20:17 UTC)
- Expired
- Jun 2, 2018, 3:45 PM CDT
- In force
- 28 min
- Issued by
- NWS Mobile, AL
County Covington County, AL
The radar
The Eglin Afb radar (KEVX), 69 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.3 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1581 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 526 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
449
WWUS84 KMOB 022017
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
317 PM CDT SAT JUN 2 2018
ALZ059-060-FLZ203-205-022045-
Escambia AL-Covington AL-Okaloosa Inland FL-Santa Rosa Inland FL-
317 PM CDT SAT JUN 2 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN ESCAMBIA...SOUTHERN COVINGTON...NORTHERN OKALOOSA AND
NORTHEASTERN SANTA ROSA COUNTIES UNTIL 345 PM CDT...
At 317 PM CDT, the strong thunderstorm was located 10 miles northwest
of Laurel Hill, or 16 miles west of Florala, moving southeast at 20
mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Crestview, Florala, Laurel Hill and Lockhart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3099 8639 3068 8639 3093 8684 3128 8659
3116 8619 3100 8619
TIME...MOT...LOC 2017Z 299DEG 19KT 3106 8660
$$
05/RRWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 2, 11:55 AM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Jun 2, 11:55 AM CDT, 3 hours 22 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 1155 AM CDT Sat Jun 2 2018 .DISCUSSION...See updated information for land areas below. && .UPDATE...The forecast is largely on track and only made some minor adjustments to reflect near term trends and POPs for this afternoon. A northwesterly to northerly mid level flow pattern is in place across our forecast area between upper level ridging over much of the state of TX and an upper level trough over the Eastern Seaboard. There is some diffluence noted in this pattern over our area between these features, and expect scattered to locally numerous showers and thunderstorms to develop this afternoon, with coverage looking most favored over much of the FL panhandle and adjacent south central AL. The atmosphere is very moist and unstable with CAPE values between 2000-3000 J/KG (locally above 3000 J/KG in a few places) across the region. As the previous shift mentioned, downdraft CAPE values will have the potential to exceed 1000 J/KG this afternoon across the region. A few robust storms capable of producing localized damaging wind gusts and potentially hail will be possible into early this evening. Otherwise, expect hot and humid conditions to prevail outside of storms this afternoon with high temperatures ranging from around 90 to the lower 90s over much of the region. Dewpoints around 70 to the mid 70s will result in maximum heat index readings in the upper 90s to perhaps as high as around 105 in a few places. /21 && .PREV DISCUSSION... /issued 611 AM CDT Sat Jun 2 2018/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 12Z issuance...Scattered showers and storms currently moving eastward across the interior portion of the forecast area will be followed by similar coverage over most of the area through the afternoon. VFR conditions prevail outside of the convection with IFR/MVFR conditions with the convection. Strong wind gusts and possibly small hail will accompany the stronger storms. The convection becomes isolated by early evening with lingering storms possible overnight. Light southwest winds increase to 5 to 10 knots this morning then return to a light southwest or west flow this evening. /29 PREV DISCUSSION... /issued 234 AM CDT Sat Jun 2 2018/ NEAR TERM /Now Through Saturday night/...The central Gulf coast remains under a upper level northwest flow pattern between an upper ridge over the northern mexico and a trough over the east coast. Disturbances rotating through this flow will again bring scattered to locally numerous showers and thunderstorms to the area during peak afternoon heating. Meanwhile, a weak sfc trough moving into the area will serve to enhance coverage, especially across northeastern areas where the highest rain chances will be this afternoon. Temps climbing into the low 90s today combined with dewpoints in the low to mid 70s will create heat index values in the upper 90s to near 100 today. Model forecast soundings indicate CAPE values over 3000 J/KG, while mid level dry air contributes to DCAPE values over 1000 J/KG. This indicates an atmosphere favorable for strong wind gusts this afternoon along with some small hail. For these reasons, SPC has outlooked much of the area in a marginal risk for severe storms today. Storms decrease through the evening with the loss of heating, with lows tonight falling into the low to mid 70s inland and upper 70s along the coast. /13 SHORT TERM /Sunday Through Monday night/...An upper trof pattern will remain over the easternmost states during the period while an upper ridge slowly advances from the western states into the Plains. A surface low well to the north will have brought a cold front across the Plains to near the lower/mid Mississippi river valley by Sunday morning while another old stalled frontal boundary lingers over the interior Gulf coast states. The cold front progresses from the lower Mississippi river valley eastward through the forecast area to near the coast into Sunday evening, then moves into the northern Gulf later Sunday night. The front remains over the northern Gulf through Monday night while a surface high builds from the Plains into the eastern states. MLCAPE values on Sunday will increase to around 2500 J/kg while shear values will be very low and wet bulb values will be near 13 kft. Downdraft CAPE values of 1000 J/kg will be present however, indicating the potential for some strong wind gusts. Will continue to mention some strong storms possible for Sunday with a potential severe storm or two and SPC has a Marginal Risk for the area. Scattered to numerous showers and storms are expected on Sunday with isolated to scattered coverage mainly over the southern half of the area Sunday evening as the front moves through. Dry conditions follow for Monday. Heat indices of 100 to 105 are expected on Sunday. /29 LONG TERM /Tuesday Through Friday/...The eastern states upper trof pattern moves off into the western Atlantic during the period while the upper ridge pattern expands over the central states. The old frontal boundary over the northern Gulf meanders northward to near the coast of the forecast area on Tuesday then becomes more diffuse while moving into the forecast area on Wednesday where it may linger into Thursday. A light southerly surface flow prevails over the area for Friday. Mainly isolated convective development is expected each day through Thursday with a bit better coverage on Friday as a shortwave moves across the region. /29 MARINE...High pressure over the central Gulf and a cold front approaching from the northwest will create a moderate southwest to westerly wind flow over the marine area through Sunday. A northwesterly flow will follow in the wake of a cold front Sunday night. An offshore flow then will generally prevail through Tuesday before gradually turning westerly. /13 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jun 2, 3:08 AM CDT, 12 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 308 AM CDT Sat Jun 2 2018 ALZ051>060-261>266-FLZ201>206-GMZ633-MSZ067-075-076-078-079-030815- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Perdido Bay-Wayne-Perry-Greene- Stone-George- 308 AM CDT Sat Jun 2 2018 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida, southeast Mississippi and the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. There is a moderate risk of rip currents along area beaches. Strong wind gusts, locally heavy rain and frequent lightning will be possible with any strong storms through early this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Strong wind gusts, locally heavy rain and frequent lightning will be possible with any strong storms on Sunday. Afternoon heat index values of 100 to 105 are expected on Sunday. GMZ630>632-634>636-650-655-670-675-030815- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 308 AM CDT Sat Jun 2 2018 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Winds, waves and seas may be locally higher in and near any marine storms. Frequent lightning will also pose a threat at times as well. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Winds, waves and seas may be locally higher in and near any marine storms on Sunday. Frequent lightning will also pose a threat at times as well.
In the hours before
Special weather statement, Jun 2, 1:41 PM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Mobile AL
141 PM CDT SAT JUN 2 2018
ALZ054-021930-
Wilcox AL-
141 PM CDT SAT JUN 2 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
WILCOX COUNTY UNTIL 230 PM CDT...
At 141 PM CDT, the strong thunderstorm was located 9 miles west of
Dannelly Reservoir, or 12 miles northwest of Camden, moving east at
20 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Dannelly Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3220 8736 3220 8733 3214 8728 3214 8725
3212 8726 3212 8725 3210 8723 3208 8719
3205 8718 3205 8701 3196 8702 3207 8751
3222 8745 3222 8737
TIME...MOT...LOC 1841Z 279DEG 18KT 3215 8738Special weather statement, Jun 2, 3:15 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Mobile AL
315 PM CDT SAT JUN 2 2018
FLZ201-203-022100-
Escambia Inland FL-Santa Rosa Inland FL-
315 PM CDT SAT JUN 2 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN SANTA ROSA AND NORTH CENTRAL ESCAMBIA COUNTIES UNTIL 400
PM CDT...
At 315 PM CDT, the strong thunderstorm was located near Jay, or 4
miles southeast of Century, moving south at 10 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Century, Molino, Jay, Point Baker and Roeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3063 8732 3095 8735 3100 8712 3100 8708
3068 8696
TIME...MOT...LOC 2015Z 348DEG 11KT 3093 8721
05/RRSpecial weather statement, Jun 2, 3:17 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
317 PM CDT SAT JUN 2 2018
ALZ059-060-FLZ203-205-022045-
Escambia AL-Covington AL-Okaloosa Inland FL-Santa Rosa Inland FL-
317 PM CDT SAT JUN 2 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN ESCAMBIA...SOUTHERN COVINGTON...NORTHERN OKALOOSA AND
NORTHEASTERN SANTA ROSA COUNTIES UNTIL 345 PM CDT...
At 317 PM CDT, the strong thunderstorm was located 10 miles northwest
of Laurel Hill, or 16 miles west of Florala, moving southeast at 20
mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Crestview, Florala, Laurel Hill and Lockhart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3099 8639 3068 8639 3093 8684 3128 8659
3116 8619 3100 8619
TIME...MOT...LOC 2017Z 299DEG 19KT 3106 8660
05/RRThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 4:54 AM CDT | Special Weather Statement | MOB | Clarke | 51 min |
| Jun 2, 5:30 AM CDT | Areal Flood Advisory | MOB | Clarke | 3 hr |
| Jun 2, 1:41 PM CDT | Special Weather Statement | MOB | Wilcox | 49 min |
| Jun 2, 4:09 PM CDT | Special Weather Statement | MOB | Covington | 51 min |
| Jun 2, 4:36 PM CDT | Special Weather Statement | MOB | Covington | 39 min |
| Jun 2, 5:00 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 45 min |
| Jun 2, 5:09 PM CDT | Special Marine Warning | MOB | 36 min | |
| Jun 2, 5:18 PM CDT | Special Weather Statement | MOB | Covington | 12 min |
| Jun 2, 5:33 PM CDT | Special Weather Statement | MOB | Butler | 42 min |
| Jun 2, 6:19 PM CDT | Special Weather Statement | MOB | Butler, Crenshaw | 41 min |
| Jun 2, 6:52 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Covington, Crenshaw | 38 min |
| Jun 2, 3:15 PM CDT | Special Weather Statement | MOB | Santa Rosa | 45 min |
| Jun 2, 4:32 PM CDT | Special Weather Statement | MOB | Escambia, Santa Rosa | 43 min |
| Jun 2, 5:21 PM CDT | Areal Flood Advisory | MOB | Escambia | 3 hr |
| Jun 2, 5:43 PM CDT | Special Weather Statement | MOB | Escambia | 47 min |
| Jun 2, 6:24 PM CDT | Areal Flood Advisory | MOB | Escambia, Santa Rosa | 3 hr |
| Jun 2, 6:30 PM CDT | Special Weather Statement | MOB | Escambia | 45 min |
Nearby
Special Weather Statements in Alabama, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.